Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 95, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 25, 1999, 12:08 AM EDT for Lucas County, Ohio. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 1999, 12:08 AM EDT (04:08 UTC)
- Expired
- Jul 25, 1999, 1:10 AM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Lucas County, OH
The radar
The Detroit radar (KDTX), 113 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 12:50 AM EDT | Thunderstorm Wind | Countywide, OH | Many trees down in Providence Township in the southwest corner of the county. |
| Jul 25, 1:00 AM EDT | Thunderstorm Wind 52 | Toledo, OH | A 60 mph wind gust was measured. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1936 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 250409 SVRCLE OHC095-250510- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1208 AM EDT SUN JUL 25 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUCAS COUNTY IN NORTHWESTERN OHIO * UNTIL 110 AM EDT * AT 1207 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED... A SEVERE THUNDERSTORM... 19 MILES NORTHWEST OF TOLEDO OR 5 MILES NORTHWEST OF BERKEY... MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... TOLEDO HOLLAND WHITEHOUSE MAUMEE WATERVILLE SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ FMK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:15 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 24, 10:15 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1015 PM EDT SAT JUL 24 1999 ANOTHER BUSY NIGHT WITH SVR WX FM ORIGINAL BOW ECHO WHICH CAME THRU LK ERIE AND INTO ERN HALF OF CWA. STILL ISSUING, SO WL BE SHORT. KEPT TSTMS IN MST OF FA AS A CHANCE OR SCT OVRNGT. ALTHO AREA OF MN ACTIVITY IS MOVG OUT OF CWA, THERE HAS BEEN BACKWARD DVLPMNT LAST COUPLE OF HRS AND NEWS CELLS ARE FORMING IN LWR MI ATTM. OTHERWISE, NO CHANGES. DEB .CLE...NONE
In the hours before
Local storm report, Jul 24, 11:36 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NWSFO CLEVELAND OHIO
1136 PM EDT SAT JUL 24 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM ASHLAND OH WIND DAMAGE
07/24/99 ASHLAND NUMEROUS TREES DOWN
0920 PM POLK OH 1 INCH HAIL
07/24/99 ASHLAND
0925 PM NANKIN OH WIND DAMAGE
07/24/99 ASHLAND NUMEROUS TREES DOWN
1005 PM CRESTON OH WIND DAMAGE
07/24/99 WAYNE NUMEROUS TREES DOWN
NORTHERN TOWNS
1020 PM LODI OH WIND DAMAGE
07/24/99 MEDINA NUMEROUS TREES DOWNThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:05 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 35 min |
| Jul 24, 8:25 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 65 min |
| Jul 24, 8:28 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 47 min |
| Jul 24, 8:54 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 36 min |
| Jul 24, 9:35 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 50 min |
| Jul 24, 9:40 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 35 min |
| Jul 24, 9:52 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 63 min |
| Jul 24, 9:59 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 51 min |
| Jul 24, 10:15 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 65 min |
| Jul 25, 12:53 AM EDT | Severe Thunderstorm Warning | CLE | Wood | 62 min |
| Jul 25, 1:24 AM EDT | Severe Thunderstorm Warning | CLE | Hancock | 66 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.